helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
twosmiley34

Artane - how long does it take for the effects to wear off ?

4 posts in this topic

I stopped taking Artane.  How long does it take for the effects of it (effects I have listed below) to wear off once you've stopped taking it?

 

I have 3 effects from it, fyi, which are :

 

urinary resistance (side effect)

low urinary volume (side effect)

allergic to pill

 

Thank you for reading.

 

:)

 

 

Share this post


Link to post
Share on other sites

TwoSmiley (I love that name),

The usual half life of Artane is about 4 hours. This means that after taking the medication orally about half of the medication is still in your system after 4 hours. Which would lead one to conclude that the medication should theoretically be out of you system after 8 hours. But the side effects of the the Artane (also known as an anticholinergic) can last much longer. The length of time it may take for the effects to rid your body can also depend on how long you have taken it. Each dose you take can build on the previous dose you have taken. This over time can lead to a greater delay in the relief in side effects.

The allergic reaction to the medication should start to decrease as soon as you stop taking the medication, The issues of the bladder may take a little longer to subside due to the fact that the muscles involved have a tendency to be the last ones to be resolved of the issue.

The usual time of resolve from the side effects can take up to 72 hours with the side effects decreasing in intensity from there. If it has been longer than that you may want to see your family physician, internest, or general practitioner about the issue.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

MComes RPH

Lol, thanks about the name. :)

Thanks for the info.  It makes a guideline I can use as far as what to expect from here.  Unfortunately, I'm one of those somewhat infrequent people that have a body which doesn't like many medicines so any info you gave will very possibly be applied in the worse way in may case, meaning if a medication side effect should wear off in 2 weeks after stopping it, for example, in my case it may be 4 months!  :/  In fact, I have 21 medications I cannot use because of my body's sensitivity issues, 11 of which are allergic reactions so I factor that in and who knows how long I have to wait - my body just doesn't like some things.

As far as my allergic reaction to the Artane, I noticed once I started to decrease the dose to get off it for good I got an 80% improvement within 4 days, then it went to 95% gone which is where I'm at now.  So it's nearly gone....just lingering right now.  

As far as the side effects they are somewhat lessened since my last dose of it, which was 2-17-17.  I had taken it for 5 years, then stopped for 3 weeks due to a stomach issue not related to it then restarted it - upon restarting it, my body got the side effects and the allergic reaction.  My body decided it no longer liked it.  When I restarted it, I was then on it 2 months and 3 weeks before dosing off of it and ending it for good.  From what I've heard, the temporary non-use means little because of the long term use so it'll probably be factored in.

 

 

 

 

Share this post


Link to post
Share on other sites

It sounds like your symptoms and side effects are unique in themselves. Due to the long term use might go along the same path as other medications, where the majority of the bad effects my reduce very quickly and then the rest of the effects may take a bit longer. as long as you are aware of this, it should cetainly ease your mind as to what to expect when decreasing or eliminating medications in the future.

I hope this helps and please keep me updated

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now